Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 153, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 31, 2013, 8:03 PM EDT for Tioga County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2013, 8:03 PM EDT (00:03 UTC)
- Expired
- Aug 31, 2013, 9:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Tioga County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 8:02 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 31, 8:02 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 802 PM EDT SAT AUG 31 2013 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL DRIFT SOUTHEAST ACROSS THE REGION TONIGHT AND EARLY SUNDAY...BEFORE LIFTING BACK NORTH AS A WARM FRONT DURING THE DAY SUNDAY. A STRONGER COLD FRONT WILL MOVE THROUGH THE AREA LATER MONDAY AND MONDAY NIGHT...SETTING THE STAGE FOR SEVERAL DAYS OF COOLER AND DRIER WEATHER. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MESO ANAL SHOWS A WEAK COLD FRONT OR OUTFLOW BOUNDARY FROM NEAR DUBOIS NE TO AROUND ELMIRA AND BINGHAMTON. THIS HAS ACTED AS THE FOCUS FOR THE MOST PERSISTENT CONVECTION WHICH IS CAUSING LOCALLY HEAVY RAIN. THE HRRR SAGS THE CONVECTION SLOWLY SE WHILE WEAKENING IT AFTER 00Z. RADAR TRENDS SUGGEST IT WILL MOVE MORE EASTWARD AS IT FADES...REMAINING MAINLY NORTH OF RTE 80. OVER THE REMAINDER OF SRN PA...JUST A SMALL CHANCE OF A STRAY SHOWER OR STORM OVERNIGHT. THE BEST CHANCE OF THIS WILL BE OVER THE FAR SE WHERE A LEE SIDE TROUGH FEATURE IS BACKED UP BY DEEPEST MOISTURE AND IMPRESSIVE MID LEVEL LAPSE RATES. CONVECTIVE DEBRIS FROM EARLIER THIS AFTERNOON IS CREATING A FAIR AMOUNT OF CIN ACCORDING TO THE LATEST RAP PLOTS...SO CONCERNS FOR SEVERE ARE LOW. TEMPS WILL EASILY COOL TO NEAR THE HIGH DEWPOINTS AFTER MIDNIGHT TONIGHT. COMBINE THIS WITH PARTIAL CLEARING...LIGHT WINDS AND JUST ISOLATED SHOWERS...AND THE STAGE WILL BE SET FOR AT LEAST PATCHY FOG DURING THE PREDAWN HOURS. LOW TEMPS WILL VARY FROM NEAR 60F ACROSS THE NORTH...TO THE UPPER 60S IN THE SOUTHERN VALLEYS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE AFOREMENTIONED...WASHED OUT FRONT WILL BE STRETCHED OUT SOUTHERN AND ERN SECTION OF THE CWA TO START THE DAY. THIS BOUNDARY WILL LIFT NE AS A WARM FRONT DURING THE DAY SUNDAY AS THE MEAN...DEEP-LAYER FLOW BACK TO THE SOUTHWEST AHEAD OF A PAIR OF SHORTWAVES ACROSS THE OHIO VALLEY AND UPPER GLAKES REGION. AN AXIS OF RELATIVELY WARM AIR ALOFT /7-8C AT 700 MB/ AND FAIRLY WIDESPREAD CLOUD COVER TO START THE DAY SHOULD LEAD TO SLIGHTLY LESS AREAL COVERAGE OF CONVECTION THAN WE EXPERIENCED SATURDAY AFTERNOON. DEEP LAYER SHEAR WILL STILL BE QUITE WEAK...AND PWATS WILL HOLD AROUND 1.5 INCHES...SO PULSE/BRIEF MULTI-CELL CLUSTERS ARE THE PRIMARY/ANTICIPATED STORM TYPE. HIGH TEMPS SUNDAY AFTERNOON WILL BE SIMILAR TO SATURDAY'S /STILL 4-5F ABOVE NORMAL IN MANY LOCATIONS/. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE MODELS ARE IN CONSENSUS OF A DEEPENING UPPER LEVEL TROUGH MOVING THROUGH THE NORTHERN GREAT LAKES REGION AND INTO SOUTHERN CANADA AS HEIGHTS CONTINUE TO FALL SUNDAY NIGHT. THE TROUGH SHOULD REACH ITS DEEPEST MONDAY NIGHT INTO TUESDAY MORNING...WITH THE AXIS JUST TO THE WEST AT THAT TIME. OUT AHEAD OF THE AXIS THERE WILL BE STRONG SOUTHEASTERLY FLOW THAT SHOULD BRING A DECENT DRAW OF GULF MOISTURE. HAVE INCREASED POPS SLIGHTLY...THOUGH THERE IS STILL VARIABILITY IN THE TIMING...SO HAVE LEFT BROAD POPS THAT MAY NEED TO BE RAISED AS WE GET CLOSER. SO...SHOWERS AND STORMS ARE STILL EXPECTED MONDAY...AND WILL PROBABLY CONTINUE THROUGH MONDAY NIGHT INTO TUESDAY. AS THE MODELS CONTINUE TO SHOW A STALLING THE DRIER AIR SHOULD PUSH INTO THE AREA LATE TUESDAY AS DRYING NORTHWESTERLY FLOW AS HIGH PRESSURE BUILDS OVER THE HIGH PLAINS. AFTER 18Z TUESDAY THE MODELS BEGIN TO DIVERGE. THE EC AND THE CANADIAN ARE IN THE BEST AGREEMENT. MODELS SHOW PERSISTENT UPPER RIDGING OVER THE ROCKIES/HIGH PLAINS AND A DOWNSTREAM MEAN TROUGH ACROSS ERN NOAM. A POSITIVE HEIGHT ANOMALY EXTENDING FROM THE CENTRAL ATLC NWD INTO GREENLAND SUGGESTS THAT THIS PATTERN WILL BE SLOW TO EVOLVE AND STAY LARGELY IN-PLACE THROUGH THE END OF NEXT WEEK. THIS SHOULD ALLOW FOR COLD AIR ADVECTION THAT SHOULD LOWER TEMPERATURES TO...AND SLIGHTLY BELOW...SEASONABLE AVERAGES...LATE NEXT WEEK. THIS WILL BE BEHIND A MOISTURE- STARVED COLD FRONT THAT SHOULD REINFORCE THE FALL-LIKE AIRMASS. OVERALL...THE PATTERN FAVORS NEAR TO BELOW NORMAL TEMPERATURES AND BELOW MEDIAN PRECIPITATION THRU THE END NEXT WEEK. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... UPPER LVL DISTURBANCE PUSHING THRU SE PA IS PRODUCING AN AREA OF SHRA AROUND LNS AT 2330Z...WHILE A BAND OF SLOW MOVING TSRA ASSOC WITH A DYING COLD FRONT IS AFFECTING THE N MTNS. LOW DWPT DEPRESSION...COMBINED WITH ARRIVAL OF ADDITIONAL SHRA...WILL LIKELY KEEP VSBY AT LNS IN THE MVFR CATEGORY THIS EVENING. LINE OF TSRA OVR THE N MTNS IS EXPECTED TO WEAKEN AFTER SUNSET...AS IT PRESSES SLOWLY SE...POSSIBLY PRODUCING A BRIEF TSRA IMPACT AT UNV OR IPT BTWN 01Z-04Z. COOLING/STABILIZING SHOULD RESULT IN ANY LINGERING CONVECTION DISSIPATING BY ARND MIDNIGHT. THE BIG AVIATION CONCERN WILL THEN BECOME FOG LATE TONIGHT. IFR CONDS POSSIBLE IN THE 06Z-13Z TIME FRAME. BASED ON LATEST SREF AND OPER MDL SFC RH FIELDS...BFD APPEARS MOST LIKELY TO EXPERIENCE DENSE FOG OVERNIGHT. EARLY LOW CIGS/FOG SHOULD LIFT TO VFR CONDS BY MIDDAY. HOWEVER...SCT TSRA IMPACTS ARE EXPECTED IN THE AFTN...AS ANOTHER DISTURBANCE RIDES EAST ALONG STALLED FRONTAL BOUNDARY. OUTLOOK... MON...AM LOW CIGS/FOG POSS AT BFD. SCT PM TSRA IMPACTS. FROPA. TUE...AM LOW CIGS/FOG POSS W MTNS. WED...AM FOG PSBL WEST AND CNTRL. THU...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...DANGELO/LA CORTE/LAMBERT LONG TERM...CERU/STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Aug 31, 4:58 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 AM EDT SAT AUG 31 2013 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 458 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 3:25 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT SAT AUG 31 2013
PAZ026-034>036-312030-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
325 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
FRANKLIN...FULTON AND SOUTHERN HUNTINGDON COUNTIES...
AT 323 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WELLS
TANNERY TO MCCONNELLSBURG TO HANCOCK...MOVING EAST NORTHEAST AT 20
MPH.
BRIEF WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT SIDELING HILL REST
AREA...MCCONNELLSBURG...AND HARRISSONVILLE...BROAD TOP CITY...AND
WATERFALL...SALTILLO...WHITETAIL SKI AREA...FORT LITTLETON...AND
MERCERSBURG AND THREE SPRINGS.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... WHITETAIL SKI AREA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 162 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 23.
LAT...LON 3972 7824 3987 7816 4011 7837 4020 7819
4029 7773 4000 7754 3972 7764
FORECASTER: LAMBERTSpecial weather statement, Aug 31, 3:57 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SAT AUG 31 2013
PAZ006-010-011-037-312100-
CAMERON PA-ELK PA-POTTER PA-TIOGA PA-
357 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ELK...NORTHERN
CAMERON...NORTHERN TIOGA AND SOUTHERN POTTER COUNTIES...
AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KEENEYVILLE TO GAINES TO AUSTIN TO EAST BRANCH DAM...MOVING EAST AT
15 MPH.
WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING CAN BE EXPECTED WITH
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
ROSEVILLE AND EMPORIUM.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 255.
LAT...LON 4187 7690 4176 7718 4143 7835 4148 7882
4177 7758 4190 7725 4190 7690
FORECASTER: LA CORTESpecial weather statement, Aug 31, 6:01 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT SAT AUG 31 2013
PAZ037-041-042-312245-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
601 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLOSSBURG...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT OGDENSBURG AND SHUNK.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
14.
LAT...LON 4161 7687 4159 7676 4159 7669 4158 7668
4147 7669 4163 7718 4173 7701 4176 7689
FORECASTER: EVANEGOSpecial weather statement, Aug 31, 6:40 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 640 PM EDT SAT AUG 31 2013 PAZ010-011-017-312315- CAMERON PA-CLEARFIELD PA-ELK PA- 640 PM EDT SAT AUG 31 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLEARFIELD... SOUTHEASTERN ELK AND SOUTHERN CAMERON COUNTIES... AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEDIX RUN...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT MEDIX RUN...BENEZETTE AND HICKS RUN. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120...STATE ROAD 255. LAT...LON 4136 7803 4112 7826 4128 7858 4141 7840 FORECASTER: EVANEGO
Special weather statement, Aug 31, 7:41 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT SAT AUG 31 2013
PAZ006-011-012-010015-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
741 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...
NORTHWESTERN CLINTON AND SOUTHEASTERN POTTER COUNTIES...
AT 736 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LYMAN
RUN STATE PARK TO CROSS FORK TO KETTLE CREEK STATE PARK...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT TAMARACK...OLE BULL
STATE PARK AND KEATING.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4169 7760 4162 7760 4135 7769 4124 7792
4140 7807 4171 7787
FORECASTER: EVANEGOSpecial weather statement, Aug 31, 7:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT SAT AUG 31 2013
PAZ037-010015-
TIOGA PA-
748 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TIOGA COUNTY...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANSFIELD...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT COVINGTON AND
BLOSSBURG.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.
LAT...LON 4186 7690 4185 7689 4160 7692 4175 7730
4187 7723
FORECASTER: EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:11 PM EDT | Special Weather Statement | CTP | Lancaster | 34 min |
| Aug 31, 9:42 PM EDT | Areal Flood Advisory | CTP | Clearfield, Elk | 3 hr |
| Sep 1, 10:47 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Sep 1, 1:17 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.